Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 170, NWS Cleveland, OH

August 9, 2000Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 9, 2000, 6:46 PM EDT for Erie County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2000, 6:46 PM EDT (22:46 UTC)
Expired
Aug 9, 2000, 7:45 PM EDT
In force
59 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Erie County, PA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 5:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 092247
SVRCLE
PAC049-092345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERIE COUNTY IN PENNSYLVANIA...

* UNTIL 745 PM EDT

* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF GIRARD...OR ABOUT 18 MILES
  NORTHEAST OF ASHTABULA...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WATTSBURG
  WATERFORD
  UNION CITY
  GIRARD

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
$$

ADAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:35 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 9, 3:35 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT WED AUG 9 2000

INSTBLTY INDICS RMN QUITE HI ATTM. CLD CVR FRM ERLY MCS HAS HELD DWN
TEMPS & THUS SO FAR KEPT A DIST FRM THE CONVCT TEMP IN THE UPR 80S.
CDFNT MAKG PROGRS RCHG THE NW CORNER OF OH. WL ADD AN AFTN PD (UNTL
8 PM) FOR SCT TSTM ACTVTY OVR THE NRN PTNS & A 40% OVR THE SRN SXS
OF THE CWA THRU ERY TNGT AS CDFNT MAKES ITS WAY DWN ACRS THE RGN.
DRY AMS TO FILTER IN TKX TO CAN HI PRES.  XPCT SOME AFTN CU TO DVLP
ON THURS THEN AN UPR RDG TO THE W BLDS ACRS THE AREA SUN & INTO NXT
WEEK AS TEMPS WRM UP. WL CUT DAY TEMPS CLOSER TO THE COOLR FAN.
...MISCLE AVBL...

.CLE...NONE.
SEM

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:12 PM EDTSevere Thunderstorm WarningCLECrawford63 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.